My father (age 59) was diagnosed with A.fib in may/1998.
It was quite by chance: he has been asymptomatic. To his benefit he had been taking an aspirin a day for a long time, and 2 aspirins a day for about the last year (this he had been doing on his own....until now he has rarely, if ever seen a physician...)
He was started on digoxin and coumadin, and in late May he
underwent cardioversion: it was not successful, though his doctor said that he converted to a sinus rhythm for about a minute before going back into fib.
He was placed on cordarone, orally. Digoxin was d/c'd. He also remains on coumadin. He has rescheduled a second cardioversion, I believe for later this month...
Could you please explain how the cordarone might work to enable him
to cardiovert, and if the cardioversion is not successful, are there any further alternatives to get him back to a normal rhythm.
( my father is 59, overweight : though on his own low fat diet he has since
lost 20lbs and significantly lowered his cholesterol....he continues to make good progress with his diet!!)
thank you very much!!!!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.